Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 30, 2013, 5:37 PM CDT for Polk County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2013, 5:37 PM CDT (22:37 UTC)
- Expired
- May 30, 2013, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:21 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
229 WFUS54 KLZK 302237 TORLZK ARC113-302300- /O.NEW.KLZK.TO.W.0041.130530T2237Z-130530T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 537 PM CDT THU MAY 30 2013 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS... * UNTIL 600 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED NEAR HARTLEY...OR 15 MILES SOUTH OF MENA. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE... CANEY CREEK WILDERNESS... SHADY... HARTLEY... COSSATOT RIVER STATE PARK... BARD SPRINGS RECREATION AREA... ROARING BRANCH NATURAL AREA... SHADY LAKE RECREATION AREA... BIG FORK... HEATH VALLEY... NAZARENE CAMPGROUND... LOST MTN... WEST HANNA MTN... TURNERS MTN... RASPBERRY MTN... NICHOLS MTN... LEADER MTN... KATY MTN... HURRICANE KNOB... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3458 9393 3435 9394 3435 9423 3440 9424 TIME...MOT...LOC 2237Z 249DEG 16KT 3438 9415 $$ 53/28
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 30, 2:03 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 30, 2:03 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 203 PM CDT THU MAY 30 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHOWERS/STORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT...WITH ABUNDANT LOW LEVEL MOISTURE...HIGH SHEAR...AND INSTABILITY PRESENT. SOME SEVERE STORMS ARE POSSIBLE...AND A TORNADO WATCH HAS BEEN ISSUED THROUGH 02Z. SOME STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AS WELL...GIVEN THE SLOW MEAN STORM MOTION VECTOR...AND INCREASING PRECIPITABLE WATER. ACTIVITY WILL GRADUALLY TRANSLATE NORTHEASTWARD THROUGH THE OVERNIGHT HOURS...DIMINISHING A BIT AFTER SUNSET. HOWEVER... ADDITIONAL SHOWERS/STORMS ARE POSSIBLE AS ANOTHER WAVE MOVES THROUGH...AND THE LOW LEVEL JET KICKS IN. THESE WILL MOST LIKELY AFFECT NORTHERN ARKANSAS. THERE WILL LIKELY BE A BRIEF BREAK DURING THE DAY FRIDAY. HOWEVER... COLD FRONT WILL START TO MAKE ITS WAY INTO THE REGION LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND OVERSPREAD THE AREA...PARTICULARLY IN THE NORTHWEST. DUE TO ALREADY WET GROUND...THE ADDITIONAL RAINFALL EXPECTED COULD CAUSE FLASH FLOODING. AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE...WITH HIGHER TOTALS OF FIVE INCHES OR MORE NOT OUT OF THE QUESTION. FOR THIS REASON...HAVE ISSUED A FLASH FLOOD WATCH FOR NORTHWEST/NORTH CENTRAL ARKANSAS BEGINNING FRIDAY EVENING THROUGH MID DAY SATURDAY. IF MODEL TRENDS ARE ANY INDICATION... THIS MAY NEED TO BE ADJUSTED SOUTHWARD A BIT IN THE NEXT 12-24 HOURS. THE FRONT WILL MOVE INTO CENTRAL/SOUTHERN ARKANSAS MID DAY INTO LATE SATURDAY...WITH SHOWERS/STORMS CONTINUING. WHILE LOCALIZED HEAVY RAINFALL IS A POSSIBILITY THEN...IT/S NOT EXPECTED TO BE AS WIDESPREAD. FRONT SHOULD CLEAR OUT BY LATE SATURDAY...WITH COOLER WEATHER IN THE OFFING. && .LONG TERM...MONDAY THROUGH THURSDAY NO MAJOR CHANGES WERE MADE TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 81 71 81 / 60 30 50 70 CAMDEN AR 70 85 71 88 / 50 10 20 60 HARRISON AR 67 82 68 78 / 60 30 80 80 HOT SPRINGS AR 71 85 73 83 / 50 10 20 70 LITTLE ROCK AR 71 86 72 84 / 40 20 20 70 MONTICELLO AR 72 90 73 89 / 30 10 20 60 MOUNT IDA AR 72 84 74 83 / 50 10 30 70 MOUNTAIN HOME AR 68 82 68 81 / 60 30 80 80 NEWPORT AR 71 83 71 81 / 60 30 30 70 PINE BLUFF AR 71 85 72 85 / 30 10 20 70 RUSSELLVILLE AR 70 83 71 81 / 50 20 50 80 SEARCY AR 70 83 70 82 / 50 20 30 70 STUTTGART AR 71 85 72 86 / 40 20 20 70 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR BAXTER-BOONE-MARION-NEWTON-SEARCY. && SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, May 30, 3:35 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU MAY 30 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 335 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE NORTHWEST HALF OF THE STATE THROUGH THE EVENING HOURS. THERE IS A THREAT FOR TORNADOES...ESPECIALLY IN WEST CENTRAL AND CENTRAL SECTIONS... THROUGH 9 PM. ALSO... DAMAGING WIND GUSTS ARE EXPECTED... ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES THROUGH THE NATIONS MID SECTION. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY AND SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE...ESPECIALLY IN THE AFTERNOON HOURS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG WINDS BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY. IN ADDITION TO THE POSSIBILITY OF STRONG STORMS...THE MOISTURE LADEN AIR MASS COULD ALSO LEAD TO LOCALLY HEAVY RAIN. ROUGHLY THE NORTHERN HALF OF THE STATE IS UNDER A SLIGHT RISK OF SEVERE WEATHER FRIDAY. THE AFOREMENTIONED UPPER TROUGH WILL MOVE OFF TO THE NORTHEAST ON SATURDAY FINALLY ALLOWING A SLOW MOVING COLD FRONT TO ADVANCE INTO THE STATE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY AND SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN CONCERN. THE AREA OF CONCERN WILL BE ALONG THE BOUNDARY ITSELF AND WILL COVER A MUCH LARGER AREA THAN TODAY OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Local storm report, May 30, 4:05 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FUNNEL CLOUD BRADY MOUNTAIN RECREATI 34.58N 93.27W
05/30/2013 GARLAND AR LAW ENFORCEMENT
&&
55Local storm report, May 30, 4:17 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO BRADY MOUNTAIN RECREATI 34.58N 93.27W
05/30/2013 GARLAND AR LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES WERE REPORTED TO BE DOWN.
&&
55Local storm report, May 30, 4:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FUNNEL CLOUD MOUNTAIN PINE 34.57N 93.17W
05/30/2013 GARLAND AR LAW ENFORCEMENT
&&
55Local storm report, May 30, 4:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
439 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 2 NW AMITY 34.29N 93.49W
05/30/2013 PIKE AR SOCIAL MEDIA
TRAILER WAS DESTROYED AND THREE HOUSES WERE DAMANGED.
REPORT RELAYED THROUGH KLRT.
&&
55Local storm report, May 30, 4:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TORNADO 4 N AMITY 34.32N 93.46W
05/30/2013 CLARK AR LAW ENFORCEMENT
*** 3 INJ *** DAMAGE ALSO WAS REPORTED NORTH OF AMITY.
&&
55Local storm report, May 30, 4:53 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
453 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 2 E WICKES 34.30N 94.30W
05/30/2013 POLK AR LAW ENFORCEMENT
TORNADO WAS REPORTED.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:55 PM CDT | Special Weather Statement | LZK | Independence | 30 min |
| May 30, 2:54 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 51 min |
| May 30, 3:20 AM CDT | Special Weather Statement | LZK | Boone | 45 min |
| May 30, 3:46 AM CDT | Special Weather Statement | LZK | Newton | 44 min |
| May 30, 11:59 AM CDT | Special Weather Statement | LZK | Scott | 31 min |
| May 30, 12:15 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| May 30, 12:59 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope, Scott, Yell | 46 min |
| May 30, 1:31 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Marion, Newton, Pope, Searcy | 44 min |
| May 30, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Newton, Pope, Searcy and 2 more | 48 min |
| May 30, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott | 44 min |
| May 30, 1:50 PM CDT | Flash Flood Watch | LZK | Baxter, Clark, Cleburne, Conway, Faulkner, Fulton and 17 more | 53 hr |
| May 30, 2:01 PM CDT | Tornado Warning | LZK | Polk, Scott | 29 min |
| May 30, 2:21 PM CDT | Special Weather Statement | LZK | Baxter, Searcy | 44 min |
| May 30, 2:34 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 41 min |
| May 30, 2:38 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 52 min |
| May 30, 2:46 PM CDT | Tornado Warning | LZK | Montgomery, Polk, Yell | 44 min |
| May 30, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 41 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 51 min |
| May 30, 3:02 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 28 min |
| May 30, 3:04 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 41 min |
| May 30, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Sharp and 1 more | 45 min |
| May 30, 3:18 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry | 42 min |
| May 30, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 43 min |
| May 30, 3:32 PM CDT | Tornado Warning | LZK | Garland, Perry | 43 min |
| May 30, 3:43 PM CDT | Tornado Warning | LZK | Garland, Montgomery | 32 min |
| May 30, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 26 min |
| May 30, 3:49 PM CDT | Tornado Warning | LZK | Polk, Scott | 41 min |
| May 30, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Prairie, Pulaski | 44 min |
| May 30, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 39 min |
| May 30, 4:07 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 38 min |
| May 30, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Stone | 50 min |
| May 30, 4:13 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 32 min |
| May 30, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 49 min |
| May 30, 4:34 PM CDT | Tornado Warning | LZK | Polk | 41 min |
| May 30, 4:40 PM CDT | Tornado Warning | LZK | Polk | 35 min |
| May 30, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 50 min |
| May 30, 5:00 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline | 3 hr |
| May 30, 5:09 PM CDT | Tornado Warning | LZK | Montgomery, Polk, Scott | 36 min |
| May 30, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 34 min |
| May 30, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 31 min |
| May 30, 5:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 43 min |
| May 30, 5:18 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Polk, Scott and 1 more | 2 hr |
| May 30, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 52 min |
| May 30, 5:38 PM CDT | Tornado Warning | LZK | Montgomery, Pike | 52 min |
| May 30, 5:51 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, White, Woodruff | 3 hr |
| May 30, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 38 min |
| May 30, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| May 30, 6:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 51 min |
| May 30, 6:29 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 46 min |
| May 30, 6:48 PM CDT | Flash Flood Warning | LZK | Clark, Conway, Faulkner, Garland, Hot Spring, Perry and 3 more | 4 hr |
Nearby
Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.